Am I Bipolar? Could be Medical
Comment from reader:
This is just a thought. I've suffered from what I thought was just depression. Had other physical symptoms that I attributed to other things. Came down with diabetes and the doctor did labs before he put me on an oral medication. Liver enzymes were elevated. A year later, I asked my new doctor about the elevated enzymes. He repeated the liver panel and then referred me to a GI doctor, whom then ran a bunch of lab test, that I would've never thought of, and had many abnormals. Then on to the rheumatologist after my regular doctor said the labs suggested Lupus. Finally ended up with a diagnosis of Sjogren's syndrome, an autoimmune disease, in which there are few clear symptoms, the possibility of having other diseases along with it, such as lupus, rheumatoid arthritis, etc. It now makes some sense. The depression, anxiety, fevers, joint pain and generally not feeling all that good. Most of the time I couldn't and still can't pinpoint specific symptoms when I don't feel good. It's just a thought. Remember, doctors are human beings who want to help, but there are so many diseases out there that are similar, it's hard to diagnose them properly.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.